U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
 
 
Old 05-10-2013, 01:15 AM
 
1 posts, read 3,037 times
Reputation: 10

Advertisements

So I've been on blood thinner for about 4 years on and off. Because I had a dvt in 2008 which led to a PE which could have been avoided if I was properly informed at the hospital. But anyways I've noticed alot of unwanted changes while I've been on it. Every now and then I feel short of breath, worried about my iron levels, my skin is drier than normal, and my biggest concern is my hair. I have never had issues with my hair and have always had a think head of hair and if it wasnt for that it would probably look like I was balding. My hair has been thinning throughout the years and it has been breaking very easily and I don't know what to do. Its embarrasing. Has anyone had this problem. I would love to be off blood thinners but of course the doctors feels like I should be on it for life. I just dont know what I should do or how I should combat this. Are there vitamins I can take or stop this from happening or improve it?
Rate this post positively Quick reply to this message

 
Old 05-10-2013, 10:40 AM
 
Location: Bella Vista, Ark
77,807 posts, read 94,633,642 times
Reputation: 48975
wow, I have no clue as to whether the blood thinners are causing things like hair loss, maybe other can help. What thinner are you on, is it something really strong like Coumedin or is it more like Plavix? My husband has been on both, right now he is taking coumedin, but hopefully will be off it in a couple of months. He had a blood clot in his leg about 6 weeks ago. His primary care doctor wanted him to stay on it for the rest of his life, the cardiologist said: nope, just 3 months, as long as the B clot is gone.
Rate this post positively Quick reply to this message
 
Old 05-10-2013, 10:55 AM
 
1,111 posts, read 1,600,174 times
Reputation: 722
If you truly need a blood thinner you should inquire about "Pradaxa"(sp). Your Dr. should be familiar with it.
1) TAKE ONCE A DAY
2) NO BLOOD TEST NEEDED
2) NO SERIOUS CONCERNS WITH BLOOD CLOTTING AS IT IS HYGROSCOPIC AND CLOTS WHEN IN CONTACT WITH AIR.
Rate this post positively Quick reply to this message
 
Old 05-10-2013, 12:19 PM
 
Location: Bella Vista, Ark
77,807 posts, read 94,633,642 times
Reputation: 48975
Quote:
Originally Posted by gregm View Post
If you truly need a blood thinner you should inquire about "Pradaxa"(sp). Your Dr. should be familiar with it.
1) TAKE ONCE A DAY
2) NO BLOOD TEST NEEDED
2) NO SERIOUS CONCERNS WITH BLOOD CLOTTING AS IT IS HYGROSCOPIC AND CLOTS WHEN IN CONTACT WITH AIR.
That is pretty interesting. I have never heard about that one: guess it would be worth discussing with hubby's doctor. Of course, a lot has to do with what our insurance will cover as well. But I do know, hubby doesn't want to spend anymore time on Coumedin than he has to.
Rate this post positively Quick reply to this message
 
Old 05-10-2013, 03:26 PM
 
Location: Central Maine
2,866 posts, read 3,318,309 times
Reputation: 3997
Is your blood thinner Coumadin? If so, my wife was on it a year and a half and started losing her hair as well as having her hair turn white. Coumadin of course is a poison. You might check with your doctor. By the way, she had a DVT in her leg that ran from the knee to the groin.
Rate this post positively Quick reply to this message
 
Old 05-10-2013, 11:41 PM
 
Location: Out there somewhere...a traveling man.
42,080 posts, read 55,041,358 times
Reputation: 118700
I've been on blood thinners for over 10 years and the only thing I notice is that my arms bruise very easily. They are always black and blue.
Doc says that is normal with blood thinners. I have not had any hair loss associated with blood thinners.
Rate this post positively Quick reply to this message
 
Old 05-11-2013, 05:19 AM
 
Location: Bella Vista, Ark
77,807 posts, read 94,633,642 times
Reputation: 48975
Quote:
Originally Posted by nitram View Post
I've been on blood thinners for over 10 years and the only thing I notice is that my arms bruise very easily. They are always black and blue.
Doc says that is normal with blood thinners. I have not had any hair loss associated with blood thinners.
We have to remember, there are all types of blood thinners, some are much stronger than others. What kind are you on? Coumadin is the strongest I believe, Plavix is a little less potent. As for the bruising, as far as we have been told, yes, this is the most common side effect, that and more bleeding. of course this happens as we age as well.
Rate this post positively Quick reply to this message
 
Old 05-11-2013, 09:12 AM
 
1,610 posts, read 4,380,043 times
Reputation: 714
I was discovered with A fib heart beat 1 1/2 years ago and was told to go on wayfrin a coumadin like Rx
but after reading the side effects published on the web I have been resisting taking it,I am 75 and already have all sorts of pains from arthritis and a bad back and hip joints,effects from high blood pressure Rx's,as well as sinus problems that give me nose bleeds and a low energy level.I know the dangers of getting blood clots but I am still on the fence as far a taking the Rx I already have been taking a low dose asperin daily for many years.
Rate this post positively Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


 
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:
Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads

All times are GMT -6.

© 2005-2021, Advameg, Inc. · Please obey Forum Rules · Terms of Use and Privacy Policy · Bug Bounty

City-Data.com - Contact Us - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35, 36, 37 - Top